MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X17 (HDE); EMBOLIZATION COIL

MICROVENTION, INC. LVIS JR 2.5X17 (HDE); EMBOLIZATION COIL
Model Number 172014-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Thrombus (2101); Weakness (2145)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The stent remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.There was no reported device malfunction.The physician stated that the development of thrombus was not related to the stent, but was solely the result of the failure of the patient to maintain post-procedure anti-platelet therapy.The ifu identifies neurologic insufficiencies including stroke as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that treatment was performed on a recurrent left a2/a3 pericallosal/callosomarginal aneurysm that had been previously coiled.The patient had been pre-operatively treated with brilinta, as he was a non-responder to plavix.The lvis jr.Was implanted at the neck of the aneurysm and then the aneurysm was subsequently coiled, without issues.The patient was discharged on post-op day 1 on aspirin and brilinta.On post-op day 3, the patient returned with right leg weakness with associated numbness.The patient had not taken his aspirin or brilinta the day before.Mri showed embolic strokes in the left aca territory.Angiography demonstrated a small amount of thrombus in the distal aspect of the stent.Antiplatelet therapy was resumed and the patient was also placed on a heparin drip for 3 days while under observation in the hospital.Repeat angiography demonstrated resolution of the thrombus, and the patient was discharged.One month later, the patient was seen in clinic and noted to be doing better with a minor amount of residual right leg weakness.Mri performed 6 months after the procedure showed no recurrent aneurysm and no sign of in-stent stenosis or occlusion.The physician stated that the event was not related to the stent, but rather to the patient skipping anti-platelet therapies.

Brand Name
LVIS JR 2.5X17 (HDE)
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6626900
Report Number2032493-2017-00136
Device Sequence Number556021
Product Code NJE
UDI-Device Identifier00812636020136
UDI-Public(01)00812636020136(11)151008(17)181008(10)15100834
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/08/2018
Device Model Number172014-LVISJ-C-HDE
Device Lot Number15100834
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR